MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Model Number TCT75
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the unknown surgery, could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch # 501a10.Per photographic evaluation: this is an analysis of five photos submitted for evaluation.During the visual analysis, the following was observed: the photo shows a device with a reload loaded from the top view and some staples can be seen protruding.The second photo shows a device from the anvil and channel area with a reload loaded and some staples can be seen protruding.The third photo shows a label on a box of product code tct75 and lot # 513a58.The four photo shows a device with halves separated and the channel shroud can be seen with a reload loaded.It shows 4 drivers up and after that two protruding staples were noted.It should be noted that the reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in an incomplete staple line.The fifth photo shows a device with halves separated and the anvil shroud can be seen with no apparent damage.Based on the photos the event described is confirmed, however, no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tct75 device was received with the anvil shroud detached and with a reload loaded in the device.The reload had the proximal 6 drivers up without staples, and the remaining drivers down with staples present.The returned reload had the swing tab in the locked position and it was noted the right gripping surface and the cartridge deck damaged making the reload nonfunctional.The device was tested for functionality with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete, and the staples meet the staple form release criteria.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The damage to the cartridge deck is consistent with the device being clamped over a hard object.The condition of the gripping surface damaged is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and the proper loading technique it should be noted that the cartridge reload is designed to lockout, as a safety feature, if any staples have been fired from the cartridge reload.In addition, failure to complete the stroke may result in incomplete staple line.While no conclusion could be reached as to how the damage to the device occurred, it is possible that the damage was due to improper handling of the device.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device batch number 501a10, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16023108
Report Number3005075853-2022-08865
Device Sequence Number14923657
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model NumberTCT75
Device Catalogue NumberTCT75
Device Lot Number513A58
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown